Toxic epidermal necrolysis

Toxic epidermal necrolysis

Toxic epidermal necrolysis (TEN) can be viewed as a severe form of erythema multiforme.
Typically a reaction to a drug, the skin becomes erythematous, with marked tenderness.
As the disease evolves, blisters and sheets of desquamation develop. The blisters rupture easily.
Mucous membranes are frequently involved.
There is an associated pyrexia and malaise.
Nikolsky sign is positive.

Treatment:

  • Stop the drug! These patients are best managed in a burn unit, as expert nursing and control of infection is required.
  • There is no specific treatment, although some patients have been treated with high dose glucocorticoids. A concern with high dose glucocorticoids is lack of proven efficacy, and evidence of a systemic infection may well be masked by such therapy.
  • Mortality rate exceeds 50%.
toxic epidermal necrolysis

Suggested Doctors

Need Help?
Get answers from experienced doctors
Ask Now

Before & After Photos

Suggested Doctors